• J. Y. Kajuru
  • H. G. Dikko
  • A. S. Mohammed
  • A. I. Fulatan
Keywords: Gompertz distribution, odd Gompertz-G Family, exponential distribution, maximum likelihood, Simulation


In this research paper, we introduced a novel generator derived from the continuous Gompertz distribution, known as the odd Gompertz-G distribution family. We conducted an in-depth analysis of the statistical characteristics of this family, including moments, moment-generating functions, quantile functions, survival functions, hazard functions, entropies, and order statistics. Within this family, we also derived a specific distribution called the odd Gompertz-Exponential distribution. To evaluate the reliability of the distribution's parameters, we employed Monte Carlo simulations. Furthermore, we assessed the applicability of this newly proposed distribution family by examining its performance on real-world data and the results demonstrate that the new model (OG-E) outperformed its comparators under consideration.


Alzaatreh, A., Lee, C., & Famoye, F. (2013). A new method for generating families of continuous distributions. Metron. 71(1), 63-79. DOI: https://doi.org/10.1007/s40300-013-0007-y

Arslan Nasir, F. J., Chesneau, C., & Sha, A. A. (2018). The odd generalized gamma-G family of distributions: Properties, regressions and applications.

Bello, O. A., Doguwa, S. I., Yahaya, A. & Jibril, H. M. (2021). A Type II Half-Logistic Exponentiated-G Family of Distributions with Applications to Survival Analysis, FUDMA Journal of Sciences, 5(3): 177-190. DOI: https://doi.org/10.33003/fjs-2021-0503-717

Bourguignon, M., Silva, R. B., & Cordeiro, G. M. (2014). The Weibull-G family of probability distributions. Journal of Data Science. 12, 53–68..Communications in Statistics - Theory and Methods. 31(4), 497–512. DOI: https://doi.org/10.6339/JDS.201401_12(1).0004

Cordeiro, G. M. & de Castro, M. (2011). A new family of generalised distributions. Journal of Statistical computation and Simulation. 81, 883-898. DOI: https://doi.org/10.1080/00949650903530745

Cordeiro, G. M., Ortega, E. M., & Nadarajah, S. (2010). The Kumaraswamy Weibull distribution with application to failure data. Journal of the Franklin Institute. 347(8), 1399-1429. DOI: https://doi.org/10.1016/j.jfranklin.2010.06.010

El-Gohary, A., Alshamrani, A., & Al-Otaibi, A. N. (2013). The generalized Gompertz distribution. Applied mathematical modelling. 37, 13-24. DOI: https://doi.org/10.1016/j.apm.2011.05.017

Eugene, N., Lee, C. & Famoye, F. (2002). Beta-normal distribution and its applications, DOI: https://doi.org/10.1081/STA-120003130

Gompertz, B. (1825). On the nature of the function expressive of the law of human mortality and on the new mode of determining the value of life contingencies. Philos. Trans. R. Soc. 513–580. DOI: https://doi.org/10.1098/rstl.1825.0026

Gupta, R.C., Gupta, P.L. & Gupta, R.D. (1998). Modeling failure time data by Lehmann alternatives. Commun. Stat. Theory Methods. 27, 887-904. DOI: https://doi.org/10.1080/03610929808832134

Ieren, T. G., Kromtit, F. M., Agbor, B. U., Eraikhuemen, I. B., & Koleoso, P. O. (2019). A power Gompertz distribution: Model, properties and application to bladder cancer data. Asian Research Journal of Mathematics, 15(2), 1-14. DOI: https://doi.org/10.9734/arjom/2019/v15i230146

Jafari, A., Tahmasebi, S. & Alizadeh, M. (2014). The beta-gompertz distribution, Revista Colombiana de Estadistica. 37(1), 139-156. DOI: https://doi.org/10.15446/rce.v37n1.44363

Lenart, A. (2012). The moments of the Gompertz distribution and maximum likelihood estimation of its parameters. Scandinavian Actuarial Journal. 3, 255-277. DOI: https://doi.org/10.1080/03461238.2012.687697

Renyi, A. 1961. On measures of information and entropy. Proceedings of the 4th Berkeley Symposium on Mathematics, Statistics and Probability 547–61.

Zografos, K. & Balakrishnan, N. (2009). On families of beta- and generalized gamma generated distributions and associated inference. Statistical Methodology. 6, 344-362 DOI: https://doi.org/10.1016/j.stamet.2008.12.003

How to Cite
KajuruJ. Y., Dikko H. G., Mohammed A. S., & Fulatan A. I. (2023). ODD GOMPERTZ-G FAMILY OF DISTRIBUTION, ITS PROPERTIES AND APPLICATIONS. FUDMA JOURNAL OF SCIENCES, 7(3), 351 - 358. https://doi.org/10.33003/fjs-2023-0703-2034